Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Have light head, pounding heart, tingling fingers and toes. Had hyperthyroid, advised discontinuing atenolol. Take medicine?

I had lighted headed for 3 days, when I arrived home from work, suddenly my heart beats pounding rapidly like I was got back from running and my finger and my toe were tingling for while then stop but my pulse remain fast.
I'm female and 38 year old, had hyperthyroid and has been treated in past ten yet. My doctor told me to stop taking Atenonlol for few month. I could not get in touch with my doctor over the weekend. Should I continue take this to slow my heart beat?
Asked On : Wed, 10 Apr 2013
Answers:  1 Views:  85
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response

before treating hyperthyroidism, the cause for hyperthyroidism to be evaluated.

If surgical intervention is not indicated there are medical managements available.

Some treatment needs associated intake of thyroid tabs also.

Tab. Atenolol is given to reduce the side effect of Hyperthyroidism - Palpitation

Atenolol reduces the pulse rate. Your increase in pulse rate and other complaints may be due to discontinuation of atenolol or increase in thyroxine level So restart the tab. You reschedule your treatment by consulting the Endocrinologist who may tell you whether you need any specific anti thyroid drugs and if so how long and gap between thyroid hormone assay. Don't bother. you will be alright.

Best wishes
Answered: Wed, 10 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor